MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Model Number 20
Medical Device Problem Codes Energy Output Problem (1431); Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control evaluated the device and verified the reported issue; the device would not turn on.Physio found the user interface flex cable and printer flex cable not connected to user interface pcba.Additionally, the printer flex cable and ecg cable were routed incorrectly.After the cables were re-routed and flex cables connected, the device would turn on.However, it was then observed that it would not deliver energy properly; it delivered monophasic therapy rather than biphasic and displayed 'abnormal energy delivery' on the screen.It was observed that the filter, designator fl8, on the therapy pcba was broken.It was determined that the device would need a replacement therapy pcba as well as repairs unrelated to the reported issue.The power (not turning on) issue was found to be caused by the user interface-to-stack flex cable assembly.The issue delivering monophasic shock and the 'abnormal energy' message were found to be related to the therapy pcba.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that they cannot turn on their device.In this state the device would not be able to deliver defibrillation therapy if needed.Additionally, after repairs it was found that the unit was not delivering energy properly, which could also prevent proper defibrillation therapy.There was no report of patient use associated with the reported event.
 
Additional Manufacturer Narrative
Physio-control further evaluated the removed therapy pcb assembly and determined that component fl8 was damaged by the customer's misrouting of the wire harness.
 
Event or Problem Description

Brand Name
LIFEPAK 20 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS NON-WEARABLE
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key10597683
Report Number0003015876-2020-01342
Device Sequence Number19127158
Product Code MKJ
UDI-Device Identifier00883873813799
UDI-Public00883873813799
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20
Device Catalogue Number99402-000033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer11/08/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1